Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 203, NWS Kansas City, MO

July 12, 2000Jackson County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 12, 2000, 4:57 AM CDT for Jackson County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 12, 2000, 4:57 AM CDT (09:57 UTC)
Expired
Jul 12, 2000, 5:45 AM CDT
In force
48 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2000-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6063 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2000-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6063 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 120957
SVRMCI
MOC095-121045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
457 AM CDT WED JUL 12 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 545 AM CDT

* AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHWEST OF SIBLEY...OR ABOUT 20 MILES
  NORTHEAST OF KANSAS CITY...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUCKNER AT 510 AM CDT
  LEVASY AT 515 AM CDT
  OAK GROVE AT 525 AM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 60
MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS.
REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.

LAT...LON 3916 9428 3894 9412 3916 9412 3919 9419
          3920 9418 3920 9$423 3923 9428

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:20 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 12, 3:20 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 AM CDT WED JUL 12 2000

HEAT/HUMIDITY...PCPN CHCS AND NOW HYDRO MAIN CONCERNS TDY. DRIER AIR
WORKS INTO CWA TNGT THRU THU WITH MAX TEMPS A CPL DEGREES WRMR THU
AND FRI.

CPL OF BNDRYS TO DEAL WITH TDY. QSTNRY BNDRY RUNS NW-SE FM NW CRNR
MO THRU BOOTHEEL. LLVL MSTR POOLED ALG THIS BNDRY WITH ACTV MCS
BLOSSOMING FM SZL SEWD. SCND BNDRY WITH ASSOCD IA/NW MO SQLN EXTDS
FM CNTRL MN THRU SE NEB. MUCH DRIER AIR BHND THIS BNDRY AND EXPC
DWPTS TO DROP OFF CONSIDERABLY WITH PASSAGE OF CNVTN/BNDRY. WILL USE
LIKELY POPS IN ALL BUT SWRN CWA...AND NO POPS OVR NW CRNR MO WHERE
SQLN HAS MOVED THRU. WILL MENTION LCLLY HVY RAINS OVR SERN CNTYS
WHERE HVY RAINS HV OCRD DURG PAST 24 HRS. CNVTN SHUD CLR MOST OF CWA
BY 18Z. DESPITE DRIER AMS WORKING INTO CWA TDY LTLCG IN H8 TEMPS
FCST. CNVTV DEBRIS CLDNS SHUD THIN OUT BY THIS AFTN.

SINCE DRIER BNDRY LYR AIR SHUD OVERSPREAD THE RGN BY AFTN DONT THINK
WE WILL RCH THE MAGIC 105 HEAT INDEX WHICH WOULD TRIGGER AN
EXCESSIVE HEAT WRNG. SO WILL LET CURRENT HEAT ADV EXPIRE.

STORMS BUILDING BACK TO THE NW TWDS ERN SECTIONS OF KC METRO. MAY
SEE SOME ADDNL TRAINING THIS MRNG FM ERN KC METRO THRU SZL/DMO. WILL
STRUCTURE ZONES ACCORDINGLY

THINK NGM/AVN MODELS DRY OUT BNDRY LYR TOO MUCH AND PREFER ETA
MODEL. FAN GUID LOOKS RSNBL FOR MINS TNGT. TMRW WILL LIKELY BE WRMR
THANf PAST COUPLE OF DAYS AS DRIER AMS WITH SAME H8 TEMPS ALLOWS FOR
BTR MIXING.

.EAX...NONE.

JULY

In the hours before

Special weather statement, Jul 12, 4:08 AM CDT, 49 minutes before
MOZ001>007-011-012-015-016-121000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
408 AM CDT WED JUL 12 2000

...SEVERE THUNDERSTORM WATCH NUMBER 574 FOR PARTS OF NORTHWEST
MISSOURI AND NORTH CENTRAL MISSOURI HAS EXPIRED...

THE STORMS HAVE MOVED SOUTH OF NORTHWEST MISSOURI...AND THE STORMS
THAT ARE MOVING THROUGH NORTH CENTRAL MISSOURI...THOUGH STRONG...
ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER.

PC

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:23 PM CDTSevere Thunderstorm WarningEAXPettis52 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.